Alert archive / Kansas / High Wind Warnings in 2025

High Wind Warning 5, NWS Wichita, KS

December 17, 202515 counties in Kansas

NWS Wichita, KS issued this high wind warning at Dec 17, 2025, 1:32 PM CST for 15 counties in Kansas. It took effect at Dec 18, 2025, 2:00 AM CST. It was in force for 14 hr. 32 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 17, 2025, 1:32 PM CST (19:32 UTC)
In effect from
Dec 18, 2025, 2:00 AM CST
Expired
Dec 18, 2025, 3:57 PM CST
In force
14 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 70 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 18, 4:15 AM CSTNON-TSTM WND GST 583 E Hutchinson, KSASOS station KHUT Hutchinson Municipal Airport.
Dec 18, 9:39 AM CSTNON-TSTM WND GST 63Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Dec 18, 10:45 AM CSTNON-TSTM WND GST 603 Nne Bunker Hill, KSKansas State Mesonet.
Dec 18, 10:46 AM CSTNON-TSTM WND GST 75Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Dec 18, 10:52 AM CSTNON-TSTM WND GST 654 S Hoisington, KSWind gust measured from a personal weather station.
Dec 18, 11:00 AM CSTNON-TSTM WND GST 58Pretty Prairie, KSWind gust measured from a personal weather station.
Dec 18, 11:26 AM CSTNON-TSTM WND GST 623 Nne Bunker Hill, KSKansas State Mesonet.
Dec 18, 11:40 AM CSTNON-TSTM WND GST 77Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Dec 18, 11:41 AM CSTNON-TSTM WND DMG1 Nne Salina, KSWind knocked down a large street lamp post along S 9th Street in Salina. Relayed by KSAL.
Dec 18, 11:49 AM CSTNON-TSTM WND GST 593 E Hutchinson, KSASOS station KHUT Hutchinson Municipal Airport.
Dec 18, 11:53 AM CSTNON-TSTM WND GST 61Salina Regional Airport, KS
Dec 18, 11:55 AM CSTNON-TSTM WND GST 593 S Moundridge, KSWind gust measured by a personal weather station.
Dec 18, 11:55 AM CSTNON-TSTM WND GST 593 S Moundridge, KSWind gust measured by a personal weather station.
Dec 18, 11:55 AM CSTNON-TSTM WND DMG2 E Claflin, KSSemi truck blown over on Kansas Highway 156.
Dec 18, 11:57 AM CSTNON-TSTM WND GST 595 Sse Ash Grove, KSKansas State Mesonet.
Dec 18, 12:09 PM CSTNON-TSTM WND GST 643 E Hutchinson, KSASOS station KHUT Hutchinson Municipal Airport.
Dec 18, 12:20 PM CSTNON-TSTM WND GST 604 S Hoisington, KSKansas State Mesonet.
Dec 18, 12:22 PM CSTNON-TSTM WND GST 632 Ese Elmdale, KSKansas State Mesonet.
Dec 18, 12:23 PM CSTNON-TSTM WND GST 65Pretty Prairie, KSWind gust measured from a personal weather station.
Dec 18, 12:23 PM CSTNON-TSTM WND GST 65Pretty Prairie, KSWind gust measured from a personal weather station.
Dec 18, 12:30 PM CSTNON-TSTM WND GST 603 Nnw Strong City, KSTallgrass Prairie RAWS.
Dec 18, 12:39 PM CSTNON-TSTM WND GST 71Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Dec 18, 12:44 PM CSTNON-TSTM WND GST 713 Sw Salina, KSASOS station KSLN Salina Regional Airport.
Dec 18, 12:46 PM CSTNON-TSTM WND GST 611 Sse Wichita Eisenhowe, KSASOS station KICT Wichita Eisenhower Airport.
Dec 18, 12:51 PM CSTNON-TSTM WND GST 604 Se Partridge, KSKansas State Mesonet.
Dec 18, 1:10 PM CSTNON-TSTM WND GST 612 Ssw Peabody, KSCourtesy of KDOT.
Dec 18, 1:39 PM CSTNON-TSTM WND GST 71Russell Airport, KSCorrects previous non-tstm wnd gst report from Russell Airport. ASOS station KRSL Russell Municipal Airport.
Dec 18, 2:01 PM CSTNON-TSTM WND GST 74Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Dec 18, 2:15 PM CSTNON-TSTM WND GST 60Ellsworth, KSAWOS station K9K7 Ellsworth.
Dec 18, 2:33 PM CSTNON-TSTM WND GST 61Hutchinson Municipal Ai, KSASOS station KHUT Hutchinson Municipal Airport.
Dec 18, 2:45 PM CSTNON-TSTM WND GST 63Salina Regional Airport, KSASOS station KSLN Salina Regional Airport.
Dec 18, 3:13 PM CSTNON-TSTM WND GST 61Wichita Eisenhower Airp, KSASOS station KICT Wichita Eisenhower Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2629 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS73 KICT 171932
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
132 PM CST Wed Dec 17 2025

KSZ049-051>053-181345-
/O.UPG.KICT.WI.Y.0012.251218T1500Z-251219T0000Z/
/O.NEW.KICT.HW.W.0005.251218T0800Z-251219T0000Z/
Saline-McPherson-Marion-Chase-
Including the cities of Hillsboro, Marion, McPherson, Cottonwood
Falls, Strong City, Peabody, and Salina
132 PM CST Wed Dec 17 2025

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected. Blowing dust will also be possible Thursday afternoon 
  which make driving difficult.

* WHERE...Chase, Marion, McPherson, and Saline Counties.

* WHEN...From 2 AM to 6 PM CST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. In addition, blowing dust 
  will reduce visibility that may make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ032-033-047-048-050-181345-
/O.UPG.KICT.HW.A.0004.251218T1500Z-251219T0000Z/
/O.NEW.KICT.HW.W.0005.251218T0800Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Lincoln, Wilson, Sterling, Great Bend,
Ellsworth, Russell, Sylvan Grove, and Lyons
132 PM CST Wed Dec 17 2025

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected. Blowing dust may also reduce visibility making driving 
  difficult, especially along Interstate 70.

* WHERE...Barton, Ellsworth, Lincoln, Rice, and Russell Counties.

* WHEN...From 2 AM to 6 PM CST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Blowing dust will reduce 
  visibility, making driving difficult, especially along I-70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ067>072-082-083-091>096-098>100-181345-
/O.EXT.KICT.WI.Y.0012.251218T0800Z-251219T0000Z/
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Park City, Humboldt, Hutchinson, Iola,
Derby, Howard, Wellington, Yates Center, Neodesha, Kingman, Cedar
Vale, Bel Aire, Andover, Moline, Fredonia, Anthony, Independence,
Newton, Madison, Parsons, Winfield, Eureka, Augusta, Longton,
Rose Hill, Attica, Wichita, Coffeyville, Haysville, Chanute, El
Dorado, Arkansas City, Grenola, Harper, Valley Center, and Sedan
132 PM CST Wed Dec 17 2025

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected, especially during the afternoon hours. Some blowing dust 
  will also be possible which may make driving difficult.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 2 AM to 6 PM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
4 follow-up statements
032 
WWUS73 KICT 180825
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
225 AM CST Thu Dec 18 2025

KSZ032-033-047>053-190000-
/O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-
Including the cities of Ellsworth, Hillsboro, Lyons, Strong City,
Marion, Peabody, Great Bend, Sylvan Grove, Sterling, McPherson,
Salina, Cottonwood Falls, Lincoln, Wilson, and Russell
225 AM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph.

* WHERE...Barton, Chase, Ellsworth, Lincoln, Marion, McPherson, 
  Rice, Russell, and Saline Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ067>072-082-083-091>096-098>100-190000-
/O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Cedar Vale, Park City, Rose Hill,
Wellington, Longton, Augusta, Valley Center, Grenola,
Coffeyville, Anthony, Andover, Chanute, Fredonia, Independence,
Sedan, Yates Center, Moline, Parsons, Humboldt, Derby, Iola,
Wichita, Haysville, El Dorado, Winfield, Howard, Eureka, Kingman,
Newton, Hutchinson, Neodesha, Attica, Madison, Harper, Arkansas
City, and Bel Aire
225 AM CST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Davis
661 
WWUS73 KICT 181654
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1054 AM CST Thu Dec 18 2025

KSZ067-068-190000-
/O.UPG.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
/O.EXA.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
Reno-Harvey-
Including the cities of Newton and Hutchinson
1054 AM CST Thu Dec 18 2025

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph. 
  Blowing dust may also reduce visibility this afternoon.

* WHERE...Harvey and Reno Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Blowing dust will also be 
  possible which may make travel difficult at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ032-033-047>053-190000-
/O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-
Including the cities of Lyons, Peabody, Strong City, Sterling,
Hillsboro, Sylvan Grove, Lincoln, Russell, Salina, Great Bend,
McPherson, Ellsworth, Wilson, Cottonwood Falls, and Marion
1054 AM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 45 to 55 mph with gusts up to 70 mph. 
  Blowing dust also likely which may lower visibility to less than a 
  mile at times.

* WHERE...Barton, Chase, Ellsworth, Lincoln, Marion, McPherson, 
  Rice, Russell, and Saline Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Blowing dust also likely 
  which may make travel difficult this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ069>072-082-083-091>096-098>100-190000-
/O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Sedan, Yates Center, Harper, Fredonia,
Chanute, Madison, Arkansas City, Winfield, Anthony, Augusta, Park
City, Grenola, Bel Aire, Wellington, Eureka, Howard, Longton,
Iola, Independence, Haysville, Wichita, Valley Center, Moline,
Humboldt, Cedar Vale, Parsons, Derby, Coffeyville, Rose Hill,
Neodesha, Attica, Andover, El Dorado, and Kingman
1054 AM CST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
413 
WWUS73 KICT 181851
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1251 PM CST Thu Dec 18 2025

KSZ082-083-091-092-190000-
/O.UPG.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
/O.EXA.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
Kingman-Sedgwick-Harper-Sumner-
Including the cities of Park City, Bel Aire, Wellington, Derby,
Haysville, Attica, Harper, Wichita, Valley Center, Anthony, and
Kingman
1251 PM CST Thu Dec 18 2025

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. 
  Blowing dust will also be likely which may reduce visibility.

* WHERE...Harper, Kingman, Sedgwick, and Sumner Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ032-033-047>053-067-068-190000-
/O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-
Including the cities of Lyons, Peabody, Strong City, Sterling,
Hillsboro, Hutchinson, Sylvan Grove, Lincoln, Russell, Salina,
Great Bend, McPherson, Newton, Ellsworth, Wilson, Cottonwood
Falls, and Marion
1251 PM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 40 to 45 mph with gusts up to 70 mph. 
  Blowing dust will also be likely which will reduce visibility at 
  times.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ069>072-093>096-098>100-190000-
/O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Sedan, Yates Center, Chanute, Fredonia,
Madison, Arkansas City, Winfield, Augusta, Grenola, Eureka,
Howard, Longton, Iola, Independence, Moline, Humboldt, Cedar
Vale, Parsons, Coffeyville, Rose Hill, Neodesha, Andover, and El
Dorado
1251 PM CST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
784 
WWUS73 KICT 182157
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
357 PM CST Thu Dec 18 2025

KSZ032-033-047>053-067-068-082-083-091-092-190000-
/O.CAN.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
/O.EXA.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Ellsworth, Salina, Attica, Derby, Lyons,
Valley Center, Bel Aire, Harper, Newton, Marion, McPherson, Great
Bend, Wichita, Wilson, Russell, Cottonwood Falls, Hillsboro,
Kingman, Haysville, Peabody, Sylvan Grove, Lincoln, Sterling,
Hutchinson, Strong City, Anthony, Wellington, and Park City
357 PM CST Thu Dec 18 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ069>072-093>096-098>100-190000-
/O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Eureka, Neodesha, Andover, Rose Hill,
Chanute, Sedan, Parsons, Grenola, Madison, Moline, Yates Center,
El Dorado, Independence, Augusta, Humboldt, Coffeyville,
Fredonia, Arkansas City, Cedar Vale, Howard, Longton, Iola, and
Winfield
357 PM CST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Baerg

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Dec 17, 11:36 AM CST, 1 hour 56 minutes earlier. Its key messages:

  • Patchy fog will continue this morning across southeast KS
  • Strong winds areawide early Thursday through Thursday afternoon with High Wind Watch and Wind Advisory in effect; very high to extreme fire danger as well
  • Overall dry conditions and above normal temperatures will continue through the forecast period.
Area forecast discussion, Dec 17, 11:36 AM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1136 AM CST Wed Dec 17 2025

.KEY MESSAGES...

- Patchy fog will continue this morning across southeast KS

- Strong winds areawide early Thursday through Thursday
  afternoon with High Wind Watch and Wind Advisory in effect;
  very high to extreme fire danger as well

- Overall dry conditions and above normal temperatures will
  continue through the forecast period.

&&

.DISCUSSION...
Issued at 321 AM CST Wed Dec 17 2025

Currently, weak troughing extends across the Central and Southern
Plains with an associated weak surface low situated over the
Southern High Plains. These features will move east this morning and
weak ridging will build in ahead of the next trough for this
afternoon. This next system that will impact our area is currently
moving on shore from the Pacific early this morning. Light and
variable winds overnight and early this morning will turn southerly
and increase slightly this afternoon with a few gusts reaching to
around 30 mph. Afternoon high temperatures will continue to run
slightly above normal today with highs ranging in the middle to
upper 50s under gradually increasing clouds.

A potent low pressure system will move from the Northern Rockies
into the Northern Plains through the day today and will drag a
frontal boundary across the area later tonight and into Thursday.
The newest model guidance does keep meaningful precipitation to our
north and east with this system, but trends are bringing the
potential for some light showers or sprinkles to central and eastern
Kansas later tonight/early Thursday morning with POPs in the 15-20%
range. It is unlikely that this amount to much, maybe just a few
hundredths for those lucky enough to see some moisture.
Slightly cooler, near normal temperatures are expected on
Thursday behind the frontal boundary with highs reaching into
the upper 40s to around 50 degrees. The main impact from this
potent system will result from a tightening pressure gradient
behind the boundary on Thursday. This will lead to gusty
northwesterly winds with sustained winds between 30-35 mph and
gusts approaching 50 mph. The strongest winds will impact
central Kansas where a High Wind Watch is in effect. A Wind
Advisory has been issued for the rest of the forecast area for
late Thursday morning through Thursday afternoon. These winds
combined with low humidity and the overall dry pattern we've
seen the past month will lead to elevated fire weather concerns
on Thursday.

For Friday and Saturday, upper level flow will become zonal allowing
temperatures to warm into the upper 50s and lower 60s each afternoon
under partly cloudy skies. Ahead of the next system, winds will turn
southerly across the area and we'll see gusty winds again on Friday
afternoon as the surface gradient tightens. The next quick hitting,
weak system will pass through the Canadian Prairies and the Northern
Plains on Saturday dragging an associated cold front through our
area on Saturday night. This front will act to moderate our warming
trend, bringing temperatures closer to normal for this time of year.
Highs on Sunday will top out in the upper 40s to lower 50s. Then
temperatures will once again begin rebounding to above normal as
strong ridging builds in for next week. Highs on Monday look to
reach into the 50s with highs Tuesday potentially sneaking into the
lower 60s.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1134 AM CST Wed Dec 17 2025

Winds will increase tonight as a cold front pushes southward
across the region. Low clouds over eastern Oklahoma will spread
northward and impact CNU TAF site from the late afternoon and
evening hours with possible IFR cigs. Northwest winds will
increase behind the frontal passage late tonight and really ramp
up during the mid morning hours over central Kansas. Wind gusts
over 45kts from the northwest will be possible after 15z across
central Kansas.

&&

.FIRE WEATHER...
Issued at 155 PM CST Tue Dec 16 2025

The threat for very high to extreme fire danger is increasing for
Thursday. A strong cold front will move across the area Thursday
morning shifting winds from the northwest. Boundary layer mixing
heights are forecast to approach 700mb. The strong low-level wind
field is comprised of mean boundary layer winds near 40-50 mph,
with the strongest across central KS. This translates to
northwest winds sustained 30-40 mph with gusts near 55 mph. In
addition, the post-frontal airmass will be very dry with surface
relative humidity in the 20-30 percent range. Finally, fully
cured fuels will support rapid fire spread. As a result,
widespread extreme fire danger is forecast for areas generally
within and northwest of the Flint Hills. Fire danger concerns
will decrease near/after sunset as wind speeds rapidly decrease
throughout Thursday evening to 10-15 mph. A Fire Weather Watch
is in effect from 10 AM through 6 PM Thursday for areas within
and northwest of the Flint Hills.

Another day of fire weather concerns are possible Friday afternoon
as southerly winds increase to 15-25 mph with gusts up to 30 mph.
Afternoon relative humidity values will fall into the 20-30 percent
range once again. The overlap of the winds and humidity produce very
high fire danger during the afternoon for areas within and northwest
of the Flint Hills.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Thursday morning through Thursday
afternoon for KSZ032-033-047-048-050.
Fire Weather Watch from Thursday morning through Thursday
afternoon for KSZ032-033-047>053-067>070-082-083-091>094-098.
Wind Advisory from 9 AM to 6 PM CST Thursday for KSZ049-
051>053-067>072-082-083-091>096-098>100.

&&

DISCUSSION...AMD
AVIATION...CDJ
FIRE WEATHER...BRF
Hazardous weather outlook, Dec 17, 9:54 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
954 AM CST Wed Dec 17 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-181600-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
954 AM CST Wed Dec 17 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Very strong and gusty northwest winds are expected Thursday, with
gusts over 50 mph possible. A High Wind Watch for central Kansas
and a Wind Advisory for south-central, and southeastern Kansas are
in effect from 9 AM through 6 PM Thursday. The very strong northwest
winds will also create areas of blowing dust and reduced
visibilities, especially across central Kansas.

The strong winds and low relative humidity will support very high
to extreme grassland fire danger from late Thursday morning through
Thursday afternoon. A Fire Weather Watch is in effect from 10 AM
through 6 PM Thursday for areas within and northwest of the Flint
Hills.

Then for Friday, gusty winds shift to southerly, leading to
another afternoon of very high grassland fire danger.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:20 AM CSTHigh Wind WatchICTBarton, Ellsworth, Lincoln, Rice, Russell10 hr
Dec 17, 3:20 AM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more39 hr
Dec 17, 1:34 PM CSTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more28 hr

Nearby

High Wind Warnings in Kansas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.